On the Canonical Form of Scale Mixtures of Skew-Normal Distributions
Keywords:Affine invariance, Kurtosis, Mardia indices of multivariate skewness and kurtosis, Scale mixtures of normal distributions, Skewness, Skew-normal distribution, Skew t distribution
The canonical form of scale mixtures of multivariate skew-normal distribution is defined, emphasizing its role in summarizing some key properties of this class of distributions. It is also shown that the canonical form corresponds to an affine invariant co-ordinate system as defined in Tyler et al. (2009), and a method for obtaining the linear transform that converts a scale mixture of multivariate skew-normal distribution into a canonical form is presented. Related results, where the particular case of the multivariate skew t distribution is considered in greater detail, are the general expression of the Mardia indices of multivariate skewness and kurtosis and the reduction of dimensionality in calculating the mode.
C. J. ADCOCK (2010). Asset pricing and portfolio selection based on the multivariate extended skew-Student-t distribution. Annals of Operations Research, 176, no. 1, pp. 221–234.
A. AZZALINI (1985). Aclass of distributions which includes the normal ones. Scandinavian Journal of Statistics, 12, no. 2, pp. 171–178.
A. AZZALINI, A. CAPITANIO (1999). Statistical applications of the multivariate skew normal distribution. Journal of the Royal Statistical Society, Series B, 61, no. 3, pp. 579–602.
A. AZZALINI, A. CAPITANIO (2003). Distributions generated by perturbation of symmetry with emphasis on a multivariate skew t-distribution. Journal of the Royal Statistical Society, Series B, 65, no. 2, pp. 367–389.
A. AZZALINI, A. DALLA VALLE (1996). The multivariate skew normal distribution. Biometrika, 83, no. 4, p. 715–726.
A. AZZALINI, M. G. GENTON (2008). Robust likelihood methods based on the skew-t and related distributions. International Statistical Review, 76, no. 1, p. 106–129.
A. AZZALINI, G. REGOLI (2012). Some properties of skew-symmetric distributions. Annals of the Institute of Statistical Mathematics, 64, no. 4, p. 857–879.
M. D. BRANCO, D. K. DEY (2001). A general class of multivariate skew elliptical distributions. Journal of Multivariate Analysis, 79, no. 1, p. 99–113.
M. G. GENTON, H. LI, L. XIANGWEI (2001). Moments of skew normal random vectors and their quadratic forms. Statistics & Probability Letters, 51, p. 319–325.
M. H. KIM (2008). A note on scale mixtures of skew normal distribution. Statistics & Probability Letters, 78, no. 13, p. 1694–1701.
M. H. KIM, B. K. MALLIK (2009). Corrigendum to: "Moments of random vectors with skew t distribution and their quadratic forms" [Statist. Probab. Lett. 63 (2003) 417–423]. Statistics & Probability Letters, 79, no. 19, p. 2098–2099.
K. V. MARDIA (1970). Measures of multivariate skewness and kurtosis with applications. Biometrika, 57, no. 3, p. 519–530.
K. V. MARDIA (1974). Applications of some measures of multivariate skewness and kurtosis in testing normality and robustness studies. Sankhya: The Indian Journal of Statistics,
Series B, 36, no. 2, p. 115–128.
A. MEUCCI (2006). Beyond Black-Litterman: Views on non-normal markets. Risk Magazine, 19, no. 2, pp. 87–92.
D. E. TYLER, CRITCHLEY, L. DÜMBGEN, H. OJA (2009). Invariant co-ordinate selection (with discussion). Journal of the Royal Statistical Society, Series B, 71, no. 3, p. 549–692.
W. D.WALLS (2005). Modeling heavy tails and skewness in film returns. Applied Financial Economics, 15, no. 17, p. 1181–1188.
J. WANG, M. G. GENTON (2006). The multivariate skew-slash distribution. Journal of Statistical Planning and Inference, 136, no. 1, p. 209–220.